Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 1, NWS Milwaukee, WI

March 20, 2011Green County, Rock County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Mar 20, 2011, 7:09 PM CDT for Green County, Rock County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 20, 2011, 7:09 PM CDT (00:09 UTC)
Expired
Mar 20, 2011, 7:35 PM CDT
In force
26 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Green County, WI, Rock County, WI

The radar

The Milwaukee radar (KMKX), 67 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1549 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WUUS53 KMKX 210009
SVRMKX
WIC045-105-210045-
/O.NEW.KMKX.SV.W.0001.110321T0009Z-110321T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
709 PM CDT SUN MAR 20 2011

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTHWESTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 745 PM CDT

* AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ALBANY...OR 7 MILES NORTHWEST OF BRODHEAD...
  AND MOVING EAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EVANSVILLE AND ORFORDVILLE AROUND 715 PM CDT.
  FOOTVILLE AROUND 720 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MAGNOLIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4284 8913 4264 8917 4260 8954 4276 8960
TIME...MOT...LOC 0009Z 260DEG 52KT 4269 8942
WIND...HAIL <50MPH 1.00IN

$$

MBK
3 follow-up statements
216 
WWUS53 KMKX 210020
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
720 PM CDT SUN MAR 20 2011

WIC045-105-210045-
/O.CON.KMKX.SV.W.0001.000000T0000Z-110321T0045Z/
GREEN WI-ROCK WI-
720 PM CDT SUN MAR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ROCK AND EAST CENTRAL GREEN COUNTIES UNTIL 745 PM CDT...

AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 5 MILES NORTHWEST OF FOOTVILLE...OR 5 MILES SOUTH
OF EVANSVILLE...MOVING EAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL GREEN AND NORTHWESTERN ROCK COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4262 8938 4279 8943 4284 8913 4264 8917
TIME...MOT...LOC 0019Z 260DEG 52KT 4271 8922
WIND...HAIL <50MPH 1.00IN

$$

MBK
638 
WWUS53 KMKX 210023
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
723 PM CDT SUN MAR 20 2011

WIC045-210033-
/O.CAN.KMKX.SV.W.0001.000000T0000Z-110321T0045Z/
GREEN WI-
723 PM CDT SUN MAR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GREEN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF GREEN COUNTY 
INTO ROCK COUNTY. 

LAT...LON 4263 8935 4277 8937 4277 8936 4280 8936
      4281 8931 4284 8913 4264 8917
TIME...MOT...LOC 0023Z 255DEG 52KT 4274 8915

$$

WIC105-210045-
/O.CON.KMKX.SV.W.0001.000000T0000Z-110321T0045Z/
ROCK WI-
723 PM CDT SUN MAR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ROCK COUNTY UNTIL 745 PM CDT...

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR FOOTVILLE...OR 5 MILES SOUTHEAST OF
EVANSVILLE...MOVING EAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN ROCK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4263 8935 4277 8937 4277 8936 4280 8936
      4281 8931 4284 8913 4264 8917
TIME...MOT...LOC 0023Z 255DEG 52KT 4274 8915
WIND...HAIL <50MPH 1.00IN

$$
MBK
989 
WWUS53 KMKX 210035
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
735 PM CDT SUN MAR 20 2011

WIC105-210045-
/O.CAN.KMKX.SV.W.0001.000000T0000Z-110321T0045Z/
ROCK WI-
735 PM CDT SUN MAR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROCK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4263 8935 4277 8937 4277 8936 4280 8936
      4281 8931 4284 8913 4264 8917
TIME...MOT...LOC 0035Z 255DEG 52KT 4278 8892

$$

MBK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 2:51 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Mar 20, 2:51 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
251 PM CDT SUN MAR 20 2011

.SHORT TERM...

TONIGHT- CONFIDENCE...MEDIUM
WARM ADVECTION DRIVEN CLUSTER SHIFTING EAST OF THE AREA. FAIRLY
IMPRESSIVE DYNAMICS SETTING UP INTO THE EVENING WITH NOSE OF 250
MILLIBAR JET DRIVING INTO CWA WITH DECENT LOW LEVEL SHEAR...SURFACE
THROUGH 850 MILLIBARS. SPC MESO PAGE SHOWS PLUME OF STEEP MID LEVEL
LAPSE RATES ADVECTING TOWARDS SOUTHERN WI. SURFACE MOIST AXIS GETS
DRAWN INTO FAR SOUTHERN WI THIS EVENING. IN FACT TEMPS WILL LIKELY
GET A BOOST THIS EVENING AS SOME OF THE WARMER TEMPS ARRIVE FROM
IOWA/NORTHERN ILLINOIS. MAIN QUESTION IS LOWER LEVEL THERMODYNAMICS.
WITH BETTER HEATING FURTHER SOUTH APPEARS SURFACE BASED STORMS OUT
OF THE QUESTION. HOWEVER ELEVATED CAPE OF SEVERAL HUNDRED J/KG AND
STEEP MID LEVEL LAPSE RATES STILL WARRANTS THE THUNDERSTORM
POTENTIAL INTO THE EVENING HOURS. WITH THE SURFACE LOW WHISKING INTO
THE GREAT LAKES OVERNIGHT THE WINDS SHIFT NORTHWEST BRINGING END TO
PRECIP. LOW LEVEL RH PROGS KEEP WRAPAROUND STROTOCU SHIELD ACROSS
NORTHERN WI.

MONDAY- CONFIDENCE...MEDIUM
SURFACE HIGH AXIS SLIDES ACROSS WI. COLUMN LOOKS FAIRLY DRY. SOME
SATURATION AT AND ABOVE 15K FEET. APPEARS NAM MOS TEMPS TOO COLD.
LEANED CLOSER TO THE GFS MOS TEMPS. COOLER LAKESIDE AS WINDS TURN
ONSHORE.

.MONDAY NIGHT AND TUESDAY...FORECAST CONFIDENCE...MEDIUM

SECOND SHORTWAVE IS EJECTED...MOVING ACROSS THE ROCKIES MONDAY
NIGHT AS MID/UPPER RIDGE MOVE INTO WISCONSIN. THE SHORTWAVE THEN
MOVES INTO EASTERN MONTANA AND THE DAKOTAS AREA TUESDAY.

THIS BRINGS 12Z NAM SURFACE LOW INTO EASTERN NEBRASKA ON TUESDAY.
12Z GFS/00Z ECMWF IS JUST A LITTLE FASTER/FATHER NORTH INTO FAR
SOUTHEAST SOUTH DAKOTA/NORTHWEST IOWA.

12Z NAM INDICATES UPWARD MOTION BECOMING QUITE STRONG AFTER
MIDNIGHT AND EARLY TUESDAY MORNING OVER SOUTH CENTRAL WISCONSIN
AND TOWARDS SUNRISE OVER SOUTHEAST WISCONSIN. MID LEVELS QUICKLY
SATURATE WHILE DRY LAYER BELOW 700 MB IS A LITTLE SLOWER TO
MOISTEN. EVAPORATIVE COOLING RESULTS IN A WINDOW OF SNOW
POSSIBILITIES ESPECIALLY TOWARD SHEBOYGAN TUESDAY MORNING. EVEN
THERE WARM NOSE EVENTUALLY REACHES 2C AROUND 750 MB DURING THE
EARLY AFTERNOON...WITH POSSIBLE SLEET. WEAK ELEVATED CAPE MAINLY
SOUTH OF AROUND 20 J/KG LIFTING FROM NEAR 750 MB TO 600 MB TUESDAY
NIGHT SO ELEVATED THUNDER POSSIBLE. SOME ELEVATED CAPE CONTINUES
TUESDAY SOUTH...UP TO 50 J/KG. QPF TOTALS INCREASE DURING THE DAY
BUT MAINLY MODERATE AMOUNTS. 24 HOUR TOTALS MONDAY NIGHT THROUGH
TUESDAY AFTERNOON AROUND 0.25 TO 0.60 ON NAM WITH 0.33 TO 0.85
INCHES ON THE GFS.

.TUESDAY NIGHT AND WEDNESDAY

BY WEDNESDAY 12Z NAM/00Z ECMWF PUSHES THE SHORTWAVE INTO
WISCONSIN. THE SURFACE LOW THEN MOVES ACROSS SOUTHERN IOWA
TUESDAY NIGHT ON THE 12Z NAM/12Z CRAS BUT ACROSS NORTHERN IOWA ON
THE GFS/ECMWF. THE SURFACE LOW REACHES NORTHERN ILLINOIS LATE
TUESDAY NIGHT...AGAIN WITH A BIT MORE NORTHERLY TRACK ON THE
GFS/ECMWF...MORE TOWARDS THE ILLINOIS/WISCONSIN BORDER.

ALL MODELS KEEPING 540 THICKNESS VALUES NORTH OF THE FORECAST
AREA FOR MUCH OF THE NIGHT. ONLY THE FAR NORTH...MAINLY TOWARDS FOND DU
LAC/SHEBOYGAN DOES NAM SOUNDINGS HAVE A SNOW/SLEET POTENTIAL.
TEMPERATURES/COOL AND THICKNESS VALUES LOWER WITH A MIX/CHANGEOVER
OCCURRING OVER FAR NORTHERN PORTIONS OF THE FORECAST AREA LATE TUESDAY
NIGHT OFF 12Z NAM.  NEW 12Z ECMWF IS THE COLLEST OF THE MODELS.

HEAVIEST PRECIPITATION AROUND 0.50 TO 1.00 INCHES WITH THIS
EVENT WILL OCCUR TUESDAY NIGHT...WITH THE HIGHEST AMOUNTS
BEFORE MIDNIGHT...WHEN PROFILES WOULD SUPPORT MAINLY RAIN. NAM
INDICATES BIGGEST WINTER THREAT WOULD BE TOWARD SHEBOYGAN/FOND DU
LAC. HOWEVER GFS IS WARMER ALOFT WITH NO SNOW/SLEET POTENTIAL.
FORECAST SOUNDINGS DO COOL AT THE SURFACE...BUT REMAIN AT OR JUST
ABOVE FREEZING. DON'T ANTICIPATE MUCH FREEZING RAIN POTENTIAL
SINCE SURFACE TEMPERATURES START OUT ABOVE FREEZING. ONLY
POTENTIAL AT THIS MOMENT APPEARS FAR NORTHEAST.

OVER THE SOUTH ELEVATED CAPE UP TO 232 J/KG IF LIFTED FROM 850
MB. TEMPS NEAR 10Z AT THIS LAYER WITH MID LEVEL LAPSE RATES NEAR
7C/KM SOME THUNDERSTORMS POSSIBLE WITH SMALL HAIL.

TOTAL QPF AMOUNTS AROUND 1 TO 2 INCHES FROM THIS EVENTS WOULD ADD
TO RIVER RISES FROM THE RECENT SNOW MELT.

BY WEDNESDAY SOUNDINGS COOL ENOUGH FOR SNOW OVER THE NORTH
HALF...BUT BY THEN ONLY LIGHT PRECIPITATION IS EXPECTED. THICNESS
VALUES INDICATE SNOW SOUTH...BUT FORECAST SOUNDING SHOW ENOUGH OF
A WARM LAYER BETWEEN 800 AND 850 MB FOR MAINLY LIQUID OR A MIX.

.LONG TERM...

.THURSDAY AND FRIDAY...FORECAST CONFIDENCE...MEDIUM

UPPER TROUGH REMAINS OVER SOUTHEAST CANADA AND EXTENDS SOMEWHAT INTO
NORTHERN WISCONSIN THURSDAY AND FRIDAY. UPPER RIDGE BUILDS OVER
THE NORTHERN PLAINS FRIDAY.

WITH THE PROXIMITY OF THE COLD UPPER TROUGH AND CYCLONIC FLOW
SOME STRATOCUMULUS WOULD LINGER...ESPECIALLY EAST DURING DAYTIME
HEATING.

MEANWHILE...A LARGE SURFACE RIDGE SHOULD EXTEND FROM CENTRAL
CANADA INTO THE MINNESOTA AREA THURSDAY NIGHT AND FRIDAY.

PREFER THE DRY ECMWF/DGEX OVER THE 12Z GFS. MODELS TRY TO BRING A
STRAY WEAK SHORTWAVE ACROSS WISCONSIN ON THE GFS AND FARTHER SOUTH
OVER MISSOURI ON THE ECMWF.

.SATURDAY AND SUNDAY...FORECAST CONFIDENCE...MEDIUM

THE NEXT IN THE SERIES OF SHORTWAVES OVER THE WESTERN U.S. IS
EJECTED TO THE CENTRAL ROCKIES SATURDAY...BUT IS A LITTLE FARTHER
NORTH ON THE 00Z ECMWF. BY SUNDAY MODELS TAKE THIS SHORTWAVE
TOWARD WISCONSIN.  12Z GFS IS STRONGER WITH THIS.

AS A RESULT SURFACE RIDGE PUSHES EAST ACROSS WISCONSIN ON THE 00Z
ECMWF BUT THE GFS DEVELOPS A SURFACE LOW THAT MOVES ACROSS
NORTHEAST MISSOURI SPREADING RAIN INTO WISCONSIN.

GFS IS MUCH SLOWER AND WEAKER WITH THIS AND LOOKS MORE LIKE THE
06Z DGEX. FOR NOW WILL GO WITH THE CONSENSUS GRIDS BUT LEAN MORE
TOWARD THE ECMWF.

&&

.AVIATION...

WITH SURFACE WARM FRONT APPROACHING FROM IOWA AND
ILLINOIS...PLENTY OF IFR CEILINGS/VSBYS. THE WARM FRONT PROGGD TO
LIFT BARELY INTO SOUTHERN WI BEFORE LOW PRESSURE AND COLD FRONT
SWING THROUGH THIS EVENING. THIS PASSAGE OF THESE FEATURES WILL
GRADUALLY IMPROVE CEILINGS/VSBYS. WRAPAROUND LOW CLOUDS EXPECTED TO
STAY ACROSS NORTHERN WI LATER TONIGHT INTO MONDAY. EVENING
CONVECTIVE DEVLOPMENT THIS STILL A QUESTION MARK. DECENT
DYNAMICS...LOW LEVEL WIND SHEAR THOUGH INSTABILITY NOT GREAT. AT
THIS POINT EXPECTING THE POTENTIAL FOR ELEVATED STORMS. HAVE NOT
INCLUDED THESE IN THE TAFS YET AS COVERAGE/TIMING/DURATION UNCLEAR
AT THIS TIME.

&&

.MARINE...

BRISK SOUTHEAST WINDS INTO THE EARLY EVENING HOURS AHEAD
OF AN APPROACHING SFC LOW PRESSURE SYSTEM. AS THE LOW PASSES NEARBY
THIS EVENING THERE COULD BE A LULL. BUT AFTER THE LOW MOVES EAST THE
POST-FRONTAL GRADIENT TIGHTENS UP A BIT LATER TONIGHT WITH NORTHWEST
WINDS. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 AM TONIGHT.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED AGAIN TUESDAY THROUGH
THURSDAY AS A SLOW MOVING LOW PRESSURE SYSTEM MOVES THROUGH THE
GREAT LAKES REGION.
&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 3 AM CDT MONDAY FOR LMZ643>646.

&&

SHORT/LONG TERM...06/HENTZ
VERY SHORT TERM/AVIATION/MARINE...10/COLLAR
Hazardous weather outlook, Mar 20, 6:11 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
611 PM CDT SUN MAR 20 2011

WIZ046-047-051-052-056>060-062>072-212315-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
611 PM CDT SUN MAR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST THIS EVENING AS LOW
PRESSURE AND A WEAK COOL FRONT MOVE ACROSS WISCONSIN. SOME OF THE
THUNDERSTORMS WILL PRODUCE PEA SIZE HAIL AND WIND GUSTS TO 40 MPH.

PATCHY DENSE FOG IS POSSIBLE FOR A TIME TONIGHT AS THE WINDS
BRIEFLY DIMINISH NEAR THE LOW PRESSURE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

ANOTHER LOW WILL EXIT THE CENTRAL PLAINS AND REACH IOWA TUESDAY
EVENING THEN MOVE ACROSS FAR NORTHERN ILLINOIS EARLY TUESDAY
MORNING.

MAINLY RAIN WILL FALL OVER SOUTHERN WISCONSIN MONDAY NIGHT AND
TUESDAY...BUT SOME SNOW AND SLEET COULD MIX IN WITH THE RAIN
NORTH OF A PORT WASHINGTON TO WISCONSIN DELLS LINE.

COLDER AIR GETTING PULLED INTO THE CIRCULATION OF THE LOW LATE
TUESDAY NIGHT AND WEDNESDAY WILL RESULT IN MORE OF THE RAIN
BECOMING MIXED WITH OR CHANGING OVER TO SLEET AND SNOW ACROSS
SOUTHERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LMZ643>646-212315-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
611 PM CDT SUN MAR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH EARLY MONDAY MORNING
DUE TO BRISK SOUTHEAST WINDS TODAY. SCATTERED THUNDERSTORMS WILL
DIMINISH LATER THIS EVENING. SOME OF THE THUNDERSTORMS WILL
PRODUCE SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

ADDITIONAL SMALL CRAFT ADVISORIES WILL BE NEEDED TUESDAY THROUGH
THURSDAY DUE TO BRISK EASTERLY WINDS AND HIGH WAVES AS LOW
PRESSURE PASSES SLOWLY SOUTH OF WISCONSIN. THE WINDS WILL BACK TO
THE NORTH WEDNESDAY AND WEDNESDAY NIGHT.

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Mar 20, 4:35 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
435 PM CDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             WEST ALLIS              43.01N 88.03W
03/20/2011  M0.25 INCH       MILWAUKEE          WI   TRAINED SPOTTER

            LASTED UNDER ONE MINUTE

&&

SEARS
Local storm report, Mar 20, 5:27 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
527 PM CDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             HARTFORD                43.32N 88.39W
03/20/2011  M0.25 INCH       WASHINGTON         WI   TRAINED SPOTTER

&&

MBK
Local storm report, Mar 20, 5:29 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
529 PM CDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             HARTFORD                43.32N 88.39W
03/20/2011  M0.25 INCH       WASHINGTON         WI   TRAINED SPOTTER

&&

SEARS
Local storm report, Mar 20, 5:53 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
553 PM CDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             1 N PORT WASHINGTON     43.40N 87.87W
03/20/2011  M0.25 INCH       OZAUKEE            WI   TRAINED SPOTTER

&&

SEARS
Local storm report, Mar 20, 6:19 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
619 PM CDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             2 E HOLY HILL           43.24N 88.29W
03/20/2011  M0.50 INCH       WASHINGTON         WI   TRAINED SPOTTER

0615 PM     HAIL             WEST BEND               43.42N 88.18W
03/20/2011  M0.50 INCH       WASHINGTON         WI   TRAINED SPOTTER

&&

SEARS
Local storm report, Mar 20, 6:53 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
653 PM CDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             1 SE WAUPUN             43.62N 88.72W
03/20/2011  M1.00 INCH       DODGE              WI   TRAINED SPOTTER

&&

SEARS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 7:53 PM CDTSevere Thunderstorm WarningMKXJefferson18 min
Mar 20, 8:55 PM CDTRiver Flood WarningMKXSauk8 days
Mar 21, 5:06 AM CDTRiver Flood WarningMKXSauk6 days
Mar 21, 3:18 PM CDTSmall Craft AdvisoryMKX3 days

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.